We describe a case of a 35-year-old man presented at the emergency room of our institution with acute onset of dyspnea and dizziness. He was a body builder and had been using Xenadrine EFX for weight loss reduction. The laboratory analyses were normal. A chest radiograph showed an enlarged cardiac silhouette with clear lung fields. Transtoracic two-dimensional color Doppler echocardiography revealed a diffuse hypokinesia with a marked decreased in systolic function and a high teledyastolic diameter. This case document the possible relation to use of Xenadrine EFX for weight loss and the recurrence of dilated cardiomyopathy.

Dilated cardiomyopathy following use of xenadrine EFX

RICCIONI, Graziano;SCOTTI, LUCA;BUCCIARELLI, VALENTINA;GALLINA, Sabina;BUCCIARELLI, Tonino
2016-01-01

Abstract

We describe a case of a 35-year-old man presented at the emergency room of our institution with acute onset of dyspnea and dizziness. He was a body builder and had been using Xenadrine EFX for weight loss reduction. The laboratory analyses were normal. A chest radiograph showed an enlarged cardiac silhouette with clear lung fields. Transtoracic two-dimensional color Doppler echocardiography revealed a diffuse hypokinesia with a marked decreased in systolic function and a high teledyastolic diameter. This case document the possible relation to use of Xenadrine EFX for weight loss and the recurrence of dilated cardiomyopathy.
File in questo prodotto:
File Dimensione Formato  
dilated.pdf

Solo gestori archivio

Descrizione: articolo principale
Tipologia: PDF editoriale
Dimensione 594.53 kB
Formato Adobe PDF
594.53 kB Adobe PDF   Visualizza/Apri   Richiedi una copia

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11564/645508
Citazioni
  • ???jsp.display-item.citation.pmc??? 0
  • Scopus 2
  • ???jsp.display-item.citation.isi??? 0
social impact